I'm 36 yrs old. 4 wks ago I had my 1st Botox for frown lines. My doctor said that I needed at least 42 units. It seemed a lot to me considering that ONLY frown lines would be treated. But I trusted him, plus I have kinda big folds when I frown. After 2 wks I didn't see any difference & I still was able to frown. At my follow-up appt. he said 42 wasn't enough & added 10 units more. Now 12 days after my 2nd treatment, 4 wks after 1st & total 52 units I still can frown & don't see any results.
Botox for Frown Lines (52 Units) Doesn't Seem to Work. Why? (photo)
Doctor Answers (13)
How Many Units of Botox Between the Eyes?
Hi Gina. If the picture of the "11" lines shows the exact area that this physician was injecting, then 52 units is a much higher dose than normally required.
I would suspect there is a problem with the product that is being injected because if the Botox was sound, it would have had some effect. Perhaps this physician has received a batch of vials that has not been properly stored and has lost effectiveness.
It is strange that the physician added more at the second visit though as 20 units is standard for this area and if 42 did not work, then something would be wrong.
Lastly, it's possible that the number of units this practitioner is telling you are being used is not correct. In any event, I would try someone new and ask for a refund or partial refund.
Web reference: http://www.celibre.com/botox.aspx
Botox should reduce frowning and usually its lines
Usually my upper limits of Botox in a woman has been 25 to 35 units for just the glabella (5 to 7 insertion sites) between the eyebrows. In some men with larger muscles, I have used rarely, more than 50. Your doctor, might have injected other areas other than just the glabella. If it was Botox and not Dysport, then the units you had should have reduced the frowning ability although that doesn't guarantee the lines or creases diminish right away. Some people have creases that have been present from years of contraction that they need a long time of relaxed skin overlying relaxed muscles before the lines fade. Regardless, you need to make sure that it wasn't Dysport because if it was, then the number of units can be increased.
The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice. The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs.
Web reference: http://www.thenyac.com/botox/index.html
Botox and dosing
52 units to this area is very high and it's unclear to me where exactly you were injected if you aren't seeing any reduction. If you are visting a reputable office/injector, the Botox would likely have had a negative effect at this point.
You might also like...
Botox and frowning
It appears that the Botox has minimized and relaxed your frown but you have deep creases that will not resolve with Botox alone. Botox relaxes movement and you may not be able to completely stop all movement and still have a natural look. You require some filler into the creases for plumping. Please have your treatments with a certified dermatologist or plastic surgeon to obtain the best possible results.
Botox for frown lines dosing
Every person is different, and your muscles appear fairly strong, so 36-48 units would not be unreasonable. At the same time, adding a bit of filler if you have lines etched in at rest can be useful too. Would be nice to see your before & after photos, as there is likely some benefit, though not as much as you expected. The batch may have been expired or improperly reconstituted, or you may have antibodies against Botox and so it won't work in you (unlikely).
Botox for glabella works very well
I generally do not have to use that much Botox to treat the glabella area. It is possible that your 11's are so deep that you may need your forehead treated with Botox. You may need a hyaluronic acid filler if the depression is very deep. If you can still move that area then your Botox was ineffective. You should go back to your treating physician.
Botox fro glabella
I never had to use that many units for the glabellar lines. It often takes 10-15 units max. If there is still a depression from "etching" I will sometimes fill it with an HA.
Botox does not work?
It is unusual that have not seen any improvement with 52 units of Botox. Many factors can affect the results, from the dilution, how long ago the vial was open, if has been properly stored, the site where it was injected. Also you need to aks if you really got Botox, or a different botulim toxin, like Dysport, Xeomin, etc.
Botox not working for frown lines
The problem may lie in the distinction between "static" frown lines present at rest, for which Botox will not have a significant immediate effect, and "dynamic" lines that occur with an active attempt to frown, for which you ought to see a noticeable difference with 52 units of Botox. Some long-standing, deeper frown lines present at rest unfortunately can be permanent because they have scar tissue.
Antibodies to Botox, rendering the medication ineffective is not common. Furthermore, since antibodies take time to develop, if you did not see any reaction whatsoever even within the first few days following your injections, this explanation would seem unlikely.
For deeper frown lines present at rest, fillers might be an option to explore.
Botox not working
Did you doctor take a picture of you at rest and frowning prior to your first injection? This would be useful to compare. If you have no effect whatsoever, then either the Botox was bad or you have an antibody. It would be very unusual to not have complete effect from that much Botox. I typically inject 15u for the frowners and it is plenty for the vast majority of patients.
Web reference: http://www.matthewbridgesmd.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.